MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CXT201212
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient was admitted for treatment of an abdominal aortic aneurysm and was implanted with a gore® excluder® conformable aaa endoprosthesis trunk ipsilateral component and a gore® excluder® aaa endoprosthesis contralateral leg component.Over the following weekend the patient went to the emergency room, and it was identified that there was an occluded limb.A reintervention was performed on (b)(6) 2022.The reintervention involved a thrombectomy followed by the implantation of two gore® viabahn® vbx balloon expandable endoprostheses at the aortic bifurcation via kissing balloon technique in order to preserve blood flow.As reported, the occlusion occurred on the ipsilateral side.The cause for the needed reintervention was directly identified as the patient anatomy that narrowed greatly around the bifurcation.As reported the flow divider was later observed to have landed directly in the restricted area of the patient¿s anatomy.As reported, there was no more than approximately 1cm to a 1/2cm of space in one spot.It was indicated that following the initial treatment procedure on (b)(6) 2022, that the post-implantation imaging conducted showed that all vessels were patent and there was no cause for concern, so the procedure was concluded.As reported, the contralateral side of the patient looked great at both the initial and the reintervention procedure and there were no concerns on that side.Only the ipsilateral side and implant were involved in the reported event.The reintervention was successful, and the patient is doing fine.Imaging was not made available to gore for this investigation.
 
Additional Manufacturer Narrative
The following information was provided for medical history medications: atenolol, aspirin, hydrochlorothiazide (hctz).Pre-existing conditions: hypertension (htn).Surgical hx: none indicated in available charts.(b)(4).According to the gore® excluder® conformable aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to: endoprosthesis occlusion.Also, according to the gore® excluder® conformable aaa endoprosthesis instructions for use (ifu), for pre-treatment planning: determine accurate size of anatomy and proper size of trunk-ipsilateral and contralateral endoprostheses (tables 20 and 21) and aortic and iliac extender endoprostheses (tables 21 and 22).Use high resolution, non-contrast and contrast enhanced computerized tomography (ct / cta) at = 3 mm acquisition and reconstruction collimation.Use multiple view, digital subtraction angiography with a radiopaque marker catheter or spiral ct multi-planar reconstruction.For angiography, use correct imaging angulation (cranial-caudal, lateral-oblique) to accurately identify origin of branch vessel anatomy.Consider breath-hold technique to optimize digital subtraction angiography image quality.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14488357
Report Number3007284313-2022-01931
Device Sequence Number11964208
Product Code MIH
UDI-Device Identifier00733132650989
UDI-Public00733132650989
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model NumberCXT201212
Device Catalogue NumberCXT201212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight80 KG